60 year old white male. Sudden onset of severe burning of the shoulders and upper arms and down each side posteriorly to the waist. Felt like " bad sunburn and contact with fiberglass." No rash at first. Skin cool and damp. Has been going on for almost a month. Appears to be more severe late in the day and if stimulated by shower or leaning against a chair or to touch. It is now also across his abdomen just below the belt line and across his chesk to nipple line and on the tops of his lower arm. Sometimes on thighs. Recently has started to feel tingling and numbness around chin, and nose . Two spells of severe burning in sternal area, like heart burn but more topical. Also experiencing sharp shooting pains in different areas of his body. Rash now appears when symptoms are at their worst. Rash is faint uneven edged small blotches. Leaving raised petechia on sides of back and around onto sides of chest. Initially we treated with Cortisone creams, benadryl etc. NO help. Saw internist had blood work done: WNL Rx Medrol Dose pack : no change . Saw dermatologist who Rx Zonalon ung. Minimal help. Internst Rx Ambien 20mg for sleep. Now he sleeps but moans all night and switches and jumps. Ref to neuro RX Pamelor due to him now being anxious depressed and exhausted. Rx MRI of cervical area to R/O neuropathy of some sort I guess. Only other Rx is lipator. No change in anything in his environment that would precipitate this. No history of allergies. Areas of most intensity are, upper back ( across the shoulders) and chest and neck top of upper and lower arms. Skin is cold and damp when symptoms flair. Other: now has bad taste in mouth ( may be meds?) What do you think???
Plain and simple, I don't know. One always invokes stress and psychology with restraint, but after all the evaluations and workup and treatments you describe, I don't have any other ideas. My approach would be to treat the symptoms with topical steroids, anti-itch lotions containing camphor and menthol, and antihistamines. I realize these have been tried, but there are various examples in each category, and sometimes one works where others have failed.
help!!! FOR ABOUT 2 YEARS I HAVE HAD AN ITCHY RASH ON MY FOREARMS. ONLY ON FOREARMS. IT BEGINS AS AN INTENSE STINGING AND BURNING ITCH ALMOST AS IF SOMETHING IS DEEP DOWN UNDER SKIN AND IS EATING OR STINGING ME. IT JUMPS BACK AND FORTH FROM LEFT TO RIGHT ARM OFF AND ON. NO CREAMS OR OINTMENTS RELIEVE ITCH. THE ONLY THING THAT ARRESTS THE ITCH IS AN ICE PACK. THE ITCH IS ALMOST ALWAYS WORSE LATE IN THE DAY AND AT NIGHT. I WORK FOR A PHYSICIAN AND SOMETIMES (no joke) A DIFFICULT PATIENT OR STRESSFULL SITUATION WILL START THE BURNING ITCH. I HAVE A SCABBY FOREARM RIGHT NOW FROM SCRATCHING SEVERELY 2 DAYS AGO DURING THE EXAMINATION OF A VERY DIFFICULT PATIENT. I HAVE BEEN TO A DERMATOLOGIST AND TRIED VARIOUS OINTMENTS AND CREAMS. IS THIS A FORM OF ECZEMA OR SOMETHING PSYCHOLOGICAL?? i NEED HELP, I AM SCARRING UP MY FOREARMS. PLEASE SOMEONE RESPOND.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.